Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Ultrasound showed prostate is mildly enlarged. How to treat this problem?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2001
Answered : 118 Questions
Question
I HAVE to consult regarding my latest ultrasound report of kubp
with reference to my prostrate
MILDLY ENLARGED IN SIZE 36 BY 45 BY 34 MM VOLUME 28.7CC
URINARY BLADDER PRE VOID 198 CC,POST VOID 71.1CC
LEFT KIDNEY 91 MM,WITH 3.2 MM STONE IN LOWER CALYX OF LEFT KIDNEY

RIGHT KIDNEY 106MM,WITH 9.6 MM SMALL CORTICAL CYST IN RIGHT KIDNEY
MILD PROSTATOMEGALY WITH SIGNIFICANT POST VOID RESIDUAL URINE

SODIUM 132 MEQ/L,POTTASIUM 4.6 MEQ/L,URINARY PROTEIN 14.1 MG/DL
URINARY CREATININE 89.5 MG/DL
24 HRS URINARY VOL 4000 ML
24 HRS URINARY PROTEIN 68MG/24 HRS
Posted Fri, 16 Nov 2012 in Kidney Conditions
 
 
Answered by Dr. Avinash Ignatius 3 hours later
Dear XXXXXXX

Although the prostate is only mildly enlarged, there is significant residual urine. If Veltam has been started recently, a repeat sonography for post void residue after a month would help assess any residual urine.
If your have been on Veltam for some time before the ultrasound, a change in medication would be needed.

A PSA level needs to be checked.

A simple cyst on USG is of no consequence as it is a normal part of ageing.

The calculi is small, and not obstructing the urine flow. Even if it moves from the present location, a stone of this size will pass through without a problem.
No surgical procedures are needed.
But do take plenty of water/ fluids ~ 2.5 to 3 lit a day. Esp at night before going to bed.
Following up with. An ultrasound 6 monthly should be enough

Rest of your reports are fine.

Regards
Above answer was peer-reviewed by
 
Follow-up: Ultrasound showed prostate is mildly enlarged. How to treat this problem? 1 hour later
THANKS FOR YOUR FEEDBACK

THE URINE WHICH I AM PASSING CREATES NO BURNING SENSATION,BUT ITS LIKE HOT WATER COMING OUT

THE URINE WHEN PASSED,CREATES LARGE AMT OF FOAMS AND JELLY FORMATION

DOCTORS HERE R SAYING THIS IS DUE TO MORE PROTEIN IN URINE

YOUR VIEWS REGARDING THIS?

IN NIGHT I NEED TO URINATE AFTER EVERY 1-1/2 HR
MOST OF THE TIME I COULD NOT HOLD URINE IN DAY TIME AND IT COMES OUT

DOCTORS ARE SUSPECTING UTI INFECTION?
YOUR VIEWS ?
 
 
Answered by Dr. Avinash Ignatius 20 hours later
Hello
Yes, urine like hot water is most likely to be a UTI.
Froth in urine is again suggestive of increased protein in the urine. However even during UTI there is an increase in protein in the urine and can lead to frothing.

A repeat urine routine and microscopy and a urine culture would help.

Regards
Above answer was peer-reviewed by
 
Follow-up: Ultrasound showed prostate is mildly enlarged. How to treat this problem? 12 days later
THANKS FOR YOUR VIEWS

I HAVE LOST 4KG IN LAST 20 DAYS

THE PSA FIGURE IS AS FOLLOWS

13/01/2012-0.54
17/10/2012-0.75

THE URINE CULTURE SENSITIVITY TEST IS NEGATIVE TEST DATED 17/10/2012

KINDLY GUIDE
 
 
Answered by Dr. Avinash Ignatius 19 hours later
Hello
Your present wt loss, and symptoms are unlikely to be due to a primary kidney problem.
Your PSA levels are in range.
However you should get yourself checked by a urologist for any local problems or an overactive bladder....

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor